MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; ANESTHESIA CONDUCTION KIT

B. BRAUN MEDICAL INC. PERIFIX®; ANESTHESIA CONDUCTION KIT
Model Number CE17TB
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).One used catheter, without packaging, was received for evaluation.The catheter was connected to a catheter connector and 10ml b-d syringe.Upon visual observation, the catheter was broken apart approximately 9 inches from the distal end (closest to catheter connector).The remaining catheter fragment (proximal tip end) measured approximately 32 inches.No portion of the catheter appeared missing and the tip was intact.The area at the fracture was smooth and angular in appearance.The observed cut on the catheter is consistent with a potential damage noted when the catheter is withdrawn or partially withdrawn through the needle, thereby shearing the catheter.Per the instructions for use (ifu) for the reported product catalog number, "do not withdraw catheter through needle because of the possible danger of shearing or kinking." all available information was forwarded to the device manufacturer of the catheter.The manufacturer reviewed the batch record of the involved catheter lot, and there were no deviations or abnormalities noted.If additional pertinent information becomes available, a follow-up report will be filed.
 
Event or Problem Description
As reported by the user facility: reports the epidural catheter broke at the point of the most distal taping to the patient's back.A second catheter was then placed in the patient.

Brand Name
PERIFIX®
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key6128831
Report Number2523676-2016-00822
Device Sequence Number783928
Product Code OGE
UDI-Device Identifier04046964178405
UDI-Public(01)04046964178405(17)180131(10)0061416414
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K813186
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberCE17TB
Device Catalogue Number332224
Device Lot Number0061416414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2015
Initial Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1